Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

How to control fluctuating BP? Taking medication for depression. Suffers anxiety attacks

My mother-in-law has been suffering from hypertension for a few years but has not been able to arrive at an optimum medication regimen that completely controls it. This results in BP spiking every now and again and then her current doctor advises her to take things like Natrilix SR on an SOS basis. For the past few months, she has been suffering from clinical depression and has had a couple of episodes of dropping Sodium levels which have caused a lot of other issues including loss of weight and general weakness. She is being treated by Dr Alok Sarin at Sitaram Bhartia for her depression with Prothiaden 75 mg daily and this seems to be working well with her having less number of ‘bad’ days than ‘good’ over the past four weeks of treatment. One of the side effects of this drug on her is a dryness of the mouth for which Dr Sarin has suggested that she drinks at least 2 – 2.5 ltrs of water a day. However, due to her fluctuating BP, she once again started taking Natrilix over the past 3 – 4 days and once again her Sodium level dropped to around 128. While this is not overly low, she gets very panicky and suffers anxiety attacks whenever she hears that her BP has risen (rises to 160/100 or so) or that her sodium level has dropped. For this her current doctor suggests that she take up to two teaspoons full of additional salt every day. However, this causes her further dryness in the mouth and again the BP rises! It’s a vicious cycle from which I would like to see her liberated. I would therefore like her to meet a good hypertension specialist who can through trial and error arrive at the best combination of medication for someone like her that does not interfere with her sodium levels or anything else while she is being treated for depression. I would truly appreciate your guidance in this matter.
Asked On : Fri, 13 Jul 2012
Answers:  1 Views:  103
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Cardiologist 's  Response
STOP natrilix as it causes low sodium.go for alternative B.P medication.take hypertension med on regular basis starting from minimal dose along with B.P monitoring tolvaptan can be given for low sod.
Answered: Sun, 21 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor